Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX

April 24, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2007, 4:26 PM CDT for Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 4:26 PM CDT (21:26 UTC)
Expired
Apr 24, 2007, 5:30 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:58 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2517 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
2.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 242128
SVREWX
TXC465-242230-
/O.NEW.KEWX.SV.W.0098.070424T2126Z-070424T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF DEL RIO...

* UNTIL 530 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 9 MILES WEST OF DEL RIO...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMISTAD DAM BY 435 PM CDT...
  
LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
      2964 10082 2966 10120

$$
4 follow-up statements
000 
WWUS54 KEWX 242136
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT TUE APR 24 2007

TXC465-242230-
/O.CON.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
432 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...

AT 431 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING GOLFBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED 10 MILES WEST OF DEL RIO...MOVING 
NORTHEAST AT 25 MPH.

THE HIGHEST THREAT FOR HAIL WILL BE OVER THE SOUTHERN PART OF THE 
LAKE NEAR THE DAM THROUGH 450 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTHERN LAKE AMISTAD THROUGH 450 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
      2964 10082 2966 10120

$$
000 
WWUS54 KEWX 242156
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT TUE APR 24 2007

TXC465-242230-
/O.CON.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
454 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH.  THIS STORM WAS LOCATED 12 MILES NORTHWEST OF DEL RIO...OR OVER 
THE SOUTHERN PART OF LAKE AMISTAD...MOVING NORTHEAST AT 20 MPH.

THIS IS A VERY DANGEROUS STORM...CAPABLE OF QUICKLY PRODUCING A 
TORNADO. THE SEVERE THUNDERSTORM WILL MOVE OVER THE PORTION OF LAKE 
AMISTAD CONTAINING THE DEVILS RIVER CHANNEL. PEOPLE IN THE PATH OF 
THIS STORM SHOULD TAKE COVER IMMEDIATELY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
      2964 10082 2966 10120

$$
000 
WWUS54 KEWX 242218
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT TUE APR 24 2007

TXC465-242230-
/O.CON.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
515 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...

AT 513 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 16 MILES NORTH OF DEL RIO...MOVING NORTHEAST
AT 20 MPH.

THIS THUNDERSTORM IS WEAKENING AND WILL OTHERWISE REMAIN OVER MAINLY 
RURAL AREAS. HOWEVER...ANOTHER STRONG THUNDERSTORM IS APPROACHING 
DEL RIO FROM THE SOUTHWEST. A NEW SEVERE THUNDERSTORM WARNING MAY 
ISSUED FOR THIS STRENGTHENING STORM SHORTLY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
      2964 10082 2966 10120

$$
000 
WWUS54 KEWX 242226
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT TUE APR 24 2007

TXC465-242234-
/O.EXP.KEWX.SV.W.0098.000000T0000Z-070424T2230Z/
VAL VERDE TX-
524 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRES AT
530 PM CDT...

A THUNDERSTORM POSSIBLY CONTAINING MARBLE SIZED HAIL AND GUSTY WINDS 
WILL MOVE ACROSS THE CITY OF DEL RIO THROUGH 545 PM. ADDITIONAL 
STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE DEL RIO 
AREA FOR MUCH OF THIS EVENING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2933 10125 2927 10101 2936 10088 2950 10078
      2964 10082 2966 10120

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 24, 3:25 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT TUE APR 24 2007

.DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN
REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL
ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET
STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL
ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS
INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND
FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE
WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF
THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING
WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY
WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE
NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER
RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL
DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES
TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT.
WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE
MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND
INCREASING CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  85  54  83  59 /  80  30  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  64  83  52  81  55 /  80  40  -    0  -
DEL RIO INTL AIRPORT           63  90  58  87  66 /  30  -   -   -   -
SAN ANTONIO INTL AIRPORT       65  83  54  83  61 /  70  20  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...
BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...
UVALDE...WILLIAMSON...WILSON.

&&

02/06
Hazardous weather outlook, Apr 24, 5:19 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT TUE APR 24 2007

TXZ171>173-183>194-202>209-217>225-228-251030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS TEXAS LATER
TODAY AND TONIGHT. THERE IS A SLIGHT TO MODERATE RISK OF SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AS THUNDERSTORMS
DEVELOP WITH THIS SYSTEM. A FEW OF THE THUNDERSTORMS WILL ALSO BE
CAPABLE OF PRODUCING TORNADOES.

THERE IS ALSO A POTENTIAL FOR HEAVY RAIN AS MOIST GULF AIR
INTERACTS WITH A COLD FRONTAL BOUNDARY OVER THE AREA...AND
THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY FROM 7 PM THIS EVENING THROUGH
7 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON OR EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:45 PM CDTSevere Thunderstorm WarningEWXVal Verde60 min
Apr 23, 8:01 PM CDTTornado WarningEWXVal Verde29 min
Apr 23, 8:28 PM CDTTornado WarningEWXVal Verde32 min
Apr 23, 8:41 PM CDTFlash Flood WarningEWXVal Verde2 hr
Apr 23, 8:49 PM CDTTornado WarningEWXKinney37 min
Apr 24, 4:32 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more26 hr
Apr 24, 6:18 PM CDTSevere Thunderstorm WarningEWXMaverick57 min
Apr 24, 6:51 PM CDTTornado WarningEWXMaverick54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.